Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 26, 2016, 9:05 AM EDT for 5 counties in Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 9:05 AM EDT (13:05 UTC)
- Expired
- Aug 26, 2016, 9:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, IN, Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
572
WUUS53 KIND 261305
SVRIND
INC031-059-065-139-145-261345-
/O.NEW.KIND.SV.W.0126.160826T1305Z-160826T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 AM EDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
NORTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 945 AM EDT
* AT 905 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF GREENFIELD TO 10 MILES
NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...RUSHVILLE...ADAMS...KNIGHTSTOWN...
NEW PALESTINE...MORRISTOWN...ST. PAUL...CARTHAGE...SPICELAND...
LEWISVILLE...FAIRLAND...MILROY...STRAUGHN...SPRING LAKE...
DUNREITH...MAYS...FALMOUTH...MOSCOW AND WALDRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 102 AND 119.
INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3979 8530 3964 8530 3935 8557 3965 8594
3990 8576 3981 8522 3979 8522
TIME...MOT...LOC 1305Z 298DEG 30KT 3986 8569 3966 8588
HAIL...1.00IN
WIND...60MPH
$$
MRD/DM4 follow-up statements
790
WWUS53 KIND 261320
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 AM EDT FRI AUG 26 2016
INC031-059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-DECATUR IN-HENRY IN-SHELBY IN-
920 AM EDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...NORTHWESTERN DECATUR...SOUTHERN
HENRY AND NORTHERN SHELBY COUNTIES...
AT 920 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREENFIELD TO NEAR SHELBYVILLE...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...RUSHVILLE...ADAMS...KNIGHTSTOWN...
MORRISTOWN...ST. PAUL...CARTHAGE...SPICELAND...LEWISVILLE...
FAIRLAND...MILROY...STRAUGHN...DUNREITH...MAYS...FALMOUTH...MOSCOW...
WALDRON...MANILLA AND ARLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 119.
INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.
WIND DAMAGE WITH THESE STORMS MAY OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3979 8530 3964 8530 3935 8557 3965 8594
3982 8573 3986 8553 3981 8522 3979 8522
TIME...MOT...LOC 1320Z 316DEG 34KT 3979 8567 3965 8568 3960 8575 3960
8583
HAIL...0.75IN
WIND...60MPH
$$
MRD/DM306
WWUS53 KIND 261326
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 AM EDT FRI AUG 26 2016
INC031-059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-DECATUR IN-HENRY IN-SHELBY IN-
926 AM EDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...NORTHWESTERN DECATUR...SOUTHERN
HENRY AND NORTHEASTERN SHELBY COUNTIES...
AT 926 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GREENFIELD TO 9 MILES WEST OF
RUSHVILLE TO NEAR SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...RUSHVILLE...ADAMS...KNIGHTSTOWN...
MORRISTOWN...ST. PAUL...CARTHAGE...SPICELAND...LEWISVILLE...MILROY...
STRAUGHN...DUNREITH...MAYS...FALMOUTH...MOSCOW...WALDRON...
MANILLA AND ARLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 119.
INTERSTATE 74 BETWEEN MILE MARKERS 111 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3979 8530 3964 8530 3935 8557 3953 8579
3969 8586 3982 8573 3986 8553 3981 8522
3979 8522
TIME...MOT...LOC 1326Z 298DEG 30KT 3977 8562 3963 8563 3958 8570 3958
8578
HAIL...<.75IN
WIND...60MPH
$$
MRD/DM649
WWUS53 KIND 261330
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 AM EDT FRI AUG 26 2016
INC031-261339-
/O.CAN.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
DECATUR IN-
930 AM EDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3979 8530 3964 8530 3945 8548 3945 8551
3969 8583 3982 8573 3986 8553 3981 8522
3979 8522
TIME...MOT...LOC 1329Z 274DEG 19KT 3973 8568
$$
INC059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-HENRY IN-SHELBY IN-
930 AM EDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...SOUTHERN HENRY AND NORTHEASTERN
SHELBY COUNTIES...
AT 929 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GREENFIELD...OR 15 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...RUSHVILLE...KNIGHTSTOWN...MORRISTOWN...CARTHAGE...
SPICELAND...LEWISVILLE...MILROY...STRAUGHN...DUNREITH...MAYS...
FALMOUTH...MANILLA...ARLINGTON AND MOSCOW.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3979 8530 3964 8530 3945 8548 3945 8551
3969 8583 3982 8573 3986 8553 3981 8522
3979 8522
TIME...MOT...LOC 1329Z 274DEG 19KT 3973 8568
HAIL...1.00IN
WIND...60MPH
$$
MRD/DM761
WWUS53 KIND 261335
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 AM EDT FRI AUG 26 2016
INC059-065-139-145-261345-
/O.CON.KIND.SV.W.0126.000000T0000Z-160826T1345Z/
HANCOCK IN-RUSH IN-HENRY IN-SHELBY IN-
935 AM EDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHEASTERN HANCOCK...RUSH...SOUTHERN HENRY AND NORTHEASTERN
SHELBY COUNTIES...
AT 934 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF GREENFIELD...OR 15 MILES NORTHEAST OF SHELBYVILLE...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...KNIGHTSTOWN...MORRISTOWN...CARTHAGE...SPICELAND...
LEWISVILLE...STRAUGHN...DUNREITH...MAYS...FALMOUTH AND ARLINGTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 110 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3979 8530 3964 8530 3950 8543 3969 8578
3982 8569 3986 8553 3981 8522 3979 8522
TIME...MOT...LOC 1334Z 298DEG 30KT 3971 8562
HAIL...1.00IN
WIND...60MPH
$$
MRD/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:28 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 26, 6:28 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 628 AM EDT FRI AUG 26 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 332 AM EDT Fri Aug 26 2016 Active weather pattern continues with chances for thunderstorms most days through the period. Temperatures will run above normal through the period as well with highs in the mid 80s to around 90 and lows in the mid 60s to lower 70s. && .NEAR TERM /Today/... Issued at 530 AM EDT Fri Aug 26 2016 Quick update to increase pops and change wording to scattered thunderstorms across the northwestern counties for the next couple of hours. Previous discussion follows... Radar mosaic shows scattered showers and thunderstorms from central Ohio through central Indiana and central Illinois generally along a weak stalled-out warm frontal boundary. Rapid update models show these dissipating over the next hour or so but think this may be too quick as they haven't been handling this convection well. Thus kept scattered and isolated storms going in that area for a few hours before dropping pops to a slight chance and going dry in the west. During the morning looks like there could be a few showers and storms across the northern half or so of the area before high pressure builds in from the north and ushers in dry air. Across the south could see a few showers and storms in the afternoon with the front settling near there as the high builds from the north. For highs used a consensus in the mid 80s north to upper 80s south. && .SHORT TERM /Tonight through Sunday night/... Issued at 332 AM EDT Fri Aug 26 2016 Focus for the short term is on thunderstorm chances...but with model variability and weak waves moving through the edges of an upper ridge generally lower than average confidence forecast. There potential for a wave to move in tonight, but it doesn't look very strong and there is big model disagreement on precip so brought in low to mid chance pops in the west on the outskirts of the ridge. Saturday better model agreement on a shortwave bringing thunderstorm chances but no agreement on timing so tried to compromise among solutions. Again the best chances will be in the northwest closest to the upper forcing and furthest from the subsidence of the ridge. Chances continue through Sunday with the lowest chance on Sunday night with less forcing. High temperatures will generally run in the mid 80s to around 90, but could wind up a little lower if precip is more widespread or long lived than currently thinking. && .LONG TERM /Monday through Thursday/... Issued at 237 AM EDT Fri Aug 26 2016 ECMWF suggests High pressure in place much of this period as NW flow develops aloft ahead of an amplifying upper ridge upstream over the central plains states. NE surface flow is suggest through much of the period. Nonetheless...superblend suggests daily low chc pops as even though there appears to be little forcing. Superblend suggests the continuation of high dew points throughout period...in the upper 60s and lower 70s...and this may resulting the blend putting in daily chances for diurnal convection. Still dew points in the upper 60s and lower 70s seem high given the expected northeast surface flow. This being said...confidence is low. Followed superblend however...best precip chances look to mainly be afternoon convection. && .AVIATION /Discussion for the 261200/... Issued at 620 AM EDT Fri Aug 26 2016 Main VFR Conditions expected today...with MVFR/IFR fog possible on Early Saturday morning. TSRA will pass over LAF within the first 1-2 hours of the taf period...associated with an upper wave approaching from the southwest. The tropical plume in place over the Mississippi Valley will trend farther north today...keeping best forcing north of the forecast area. Forecast soundings show convective temps in the middle 80s...which should be reached. Some sct convection will also be possible within the warm and humid air amass across the area...however...confidence on location and time too low for a mention at this point. Better confidence in precip and fog chances overnight and forecast soundings suggest and overruning set beginning to take shape and yet another wave aloft pushing toward central Indiana. Given this set up...and the expected NE flow...have trended toward some MVFR fog overnight and dew point depressions will be 0-1 degrees overnight. Forecast soundings also hint at becoming saturated as do the time height sections. Thus have included a vcsh mention also. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....PUMA AVIATION...JP
Hazardous weather outlook, Aug 26, 4:53 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 453 AM EDT FRI AUG 26 2016 INZ021-028>031-035>049-051>057-060>065-067>072-270900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 453 AM EDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PATCHY FOG IS POSSIBLE THIS MORNING. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. HAZARDS: REDUCED VISIBILITY FROM FOG. HEAVY DOWNPOURS...LIGHTNING...GUSTY WINDS FROM THUNDERSTORMS. TIMING: FOG POSSIBLE THROUGH 9 AM. THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. DISCUSSION: A STALLED FRONTAL BOUNDARY WILL KEEP SMALL CHANCES FOR THUNDERSTORMS ACROSS THE AREA TODAY...AND COMBINED WITH NEAR CALM WINDS WILL ALSO ALLOW FOR PATCHY FOG FORMATION THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY. AT THIS TIME WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: UPPER WAVES MOVING THROUGH ON THE EDGES OF AN UPPER RIDGE WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 26, 8:00 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 AM EDT FRI AUG 26 2016
INZ037-039-046-047-261230-
MARION IN-HENDRICKS IN-HAMILTON IN-BOONE IN-
800 AM EDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON...SOUTHEASTERN
BOONE...NORTHEASTERN HENDRICKS AND NORTHERN MARION COUNTIES UNTIL 830
AM EDT...
AT 759 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ZIONSVILLE...OR 18 MILES NORTHWEST OF INDIANAPOLIS...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...
BROWNSBURG...LEBANON...ZIONSVILLE...SPEEDWAY...DANVILLE...
WESTFIELD...AVON...CUMBERLAND...CICERO...PITTSBORO...WHITESTOWN...
MERIDIAN HILLS...WARREN PARK...CLERMONT AND ROCKY RIPPLE.
LAT...LON 3987 8594 3987 8595 3979 8595 3978 8651
4010 8653 4012 8595
TIME...MOT...LOC 1159Z 266DEG 30KT 3995 8640
50Special weather statement, Aug 26, 8:24 AM EDT, 41 minutes before
INZ039-040-047-048-261330- HAMILTON-MADISON-MARION-HANCOCK- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 824 AM EDT FRI AUG 26 2016 CLOUDS ASSOCIATED WITH THE OUTFLOW OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE AREA OVER THE NEXT HOUR. THESE TURBULENT...LOW HANGING CLOUDS OFTEN TIMES CAN APPEAR TO BE SIMILAR TO FUNNEL CLOUDS. HOWEVER...THESE ARE NOT FUNNELS. THESE ARE MERELY TURBULENT CLOUD FRAGMENTS THAT...WHILE APPEARING OMINOUS...ARE NOT ACTUALLY ROTATING...AND DO NOT POSE A DANGER TO THOSE ON THE GROUND. THE KEY TO IDENTIFYING A FUNNEL CLOUD IS ORGANIZED AND PERSISTENT ROTATION ABOUT A VERTICAL AXIS. WHILE THESE TURBULENT CLOUD FRAGMENTS MAY APPEAR TO ROTATE...THIS MAY BE A RESULT OF THE CHAOTIC MOTIONS ALONG THIS BOUNDARY. BE SURE TO WATCH FOR ANY PERSISTENT AND ORGANIZED ROTATION...TO IDENTIFY WHETHER OR NOT YOU ARE VIEWING A FUNNEL CLOUD. 50
Special weather statement, Aug 26, 8:28 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 AM EDT FRI AUG 26 2016
INZ039-040-047-048-261315-
MARION IN-MADISON IN-HANCOCK IN-HAMILTON IN-
828 AM EDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON...CENTRAL
HANCOCK...SOUTHWESTERN MADISON AND NORTHEASTERN MARION COUNTIES UNTIL
915 AM EDT...
AT 827 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDIANAPOLIS...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...
GREENFIELD...SPEEDWAY...WESTFIELD...CUMBERLAND...MCCORDSVILLE...
PENDLETON...FORTVILLE...INGALLS...MERIDIAN HILLS...WARREN PARK...
ROCKY RIPPLE...WILLIAMS CREEK...WYNNEDALE...
SPRING LAKE AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3978 8566 3977 8623 3993 8624 4003 8624
4002 8566
TIME...MOT...LOC 1227Z 267DEG 27KT 3985 8616
50Local storm report, Aug 26, 8:48 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
848 AM EDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG CARMEL 39.97N 86.11W
08/26/2016 HAMILTON IN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG SHELBOURNE
RD. LARGE HAIL REPORTED AS WELL. TIME ESTIMATED.
0835 AM HAIL CARMEL 39.97N 86.11W
08/26/2016 E1.00 INCH HAMILTON IN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG SHELBOURNE
RD. LARGE HAIL REPORTED AS WELL. TIME ESTIMATED.
&&
ELBLocal storm report, Aug 26, 8:52 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
852 AM EDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG BROAD RIPPLE 39.86N 86.13W
08/26/2016 MARION IN TRAINED SPOTTER
LOTS OF TREE LIMBS DOWN AND BISHOP CHATARD HIGH SCHOOL.
TIME ESTIMATED.
&&
ELBLocal storm report, Aug 26, 8:55 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 AM EDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG 2 ESE BROAD RIPPLE 39.85N 86.09W
08/26/2016 MARION IN TRAINED SPOTTER
MULTIPLE TREES DAMAGED... LARGE TREE LIMBS DOWN AND AT
LEAST ONE TREE SNAPPED.
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:54 AM EDT | Special Weather Statement | IND | Fountain, Warren | 51 min |
| Aug 26, 6:48 AM EDT | Special Weather Statement | IND | Montgomery, Tippecanoe | 42 min |
| Aug 26, 8:00 AM EDT | Special Weather Statement | IND | Boone, Hamilton | 30 min |
| Aug 26, 8:28 AM EDT | Special Weather Statement | IND | Hancock, Marion | 47 min |
| Aug 26, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 35 min |
| Aug 26, 8:53 AM EDT | Tornado Warning | IND | Hancock, Marion, Shelby | 22 min |
| Aug 26, 9:19 AM EDT | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Aug 26, 9:42 AM EDT | Severe Thunderstorm Warning | IND | Rush | 33 min |
| Aug 26, 3:32 PM EDT | Areal Flood Advisory | IND | Clay, Vigo | 3 hr |
| Aug 26, 3:49 PM EDT | Flash Flood Warning | IND | Clay, Vigo | 3 hr |
| Aug 26, 3:56 PM EDT | Areal Flood Advisory | IND | Bartholomew, Johnson | 3 hr |
| Aug 26, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 29 min |
| Aug 26, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 27 min |
| Aug 26, 4:28 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 3 hr |
| Aug 26, 5:24 PM EDT | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Aug 26, 6:12 PM EDT | Flash Flood Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Marion, Morgan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.